Alert archive / Utah / Special Weather Statements in 2022
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 1, 2022, 6:09 PM MDT for Sanpete County, Utah. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 6:09 PM MDT (00:09 UTC)
- Expired
- Aug 1, 2022, 6:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Salt Lake City, UT
- Hail
- 0.50 in
- Wind
- 50
County Sanpete County, UT
The radar
The Cedar City radar (KICX), 203 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WWUS85 KSLC 020009
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
609 PM MDT Mon Aug 1 2022
UTZ117-020045-
Central Mountains UT-
609 PM MDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southeastern
Sanpete...west central Emery and northeastern Sevier Counties through
645 PM MDT...
At 608 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Salina, or 18 miles south of Manti, moving northeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Sanpete...west central Emery and northeastern Sevier Counties.
This includes Interstate 70 near mile marker 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3912 11126 3889 11160 3894 11178 3928 11160
TIME...MOT...LOC 0008Z 215DEG 17KT 3899 11163
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
WebberWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:39 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 1, 3:39 PM MDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
339 PM MDT Mon Aug 1 2022
.SYNOPSIS...Moisture and associated thunderstorms will spread
into northern Utah today into Tuesday. Drier air is expected
across the area midweek under a more westerly flow aloft before
moisture returns for late week.
&&
.DISCUSSION...
A shortwave trough moving northward through Nevada is advecting
deep monsoon moisture northward across Utah this afternoon and
evening. Showers and thunderstorms are developing in the
warm/moist sector of this wave, largely focused on the higher
terrain. Within this sector, surface dew points largely in the 50s
with a few readings in the low 60s into far southwest Utah, which
is fueling CAPE values largely in the 500-1500 J/kg range across
the state, higher toward southwest Utah. The flow within this
sector is around 10-15 knots from the south-southwest to north-
northeast. Given storm initiation over the terrain, this flow
direction will support training or even back-building storms, and
slow storm motions. Also as we go into this evening, continued
moistening of the low levels will support warm rain processes,
which could further enhanced rainfall rates. With all of this in
place, the potential for locally heavy rain will remain a concern
through tonight, with the potential for the most rainfall
concentrated across the Wasatch Plateau and near the numerous
central Utah burn scar areas, which are more flash flood and
debris flow prone. Thus a Flood Watch remains in effect through
midnight through much of central Utah.
Tonight, the shortwave over Nevada will eject northeastward across
northern Utah, which will maintain a chance of showers and
thunderstorms across northern Utah through Tuesday morning. With
increasing shear briefly across northern Utah Tuesday morning
along with lowering heights/ cooling aloft from the wave passage,
cannot rule out a stronger thunderstorms or two across northern
Utah in the morning through midday. Otherwise, showers and
thunderstorms will become more widely scattered Tuesday midday
through the afternoon with some subsident suppression and slight
drying behind the wave.
Wednesday looks to be the driest day of the week across the
forecast area as the flow turns more westerly with the ridge
suppressed south across Arizona. Diurnal showers and
thunderstorms will continue to be possible across southern Utah
where the monsoon moisture is not as eroded as farther North.
From Thursday through next weekend, the ridge rebounds strongly
across the high plains, with deeper southerly flow across the
forecast area which will bring a resurgence of monsoon moisture
across the area. Expect daily showers and thunderstorms across
much of Utah into next weekend in this pattern, which will of
course bring an elevated flash flood threat.
&&
.AVIATION...
KSLC...Scattered convection increasing in coverage this
afternoon. Some activity likely to persist into the overnight.
Some storms will be capable of periodic heavy rain and as gusty
erratic winds, primarily this afternoon/evening. VFR conditions
expected to persist outside of any convection directly impacting
the terminal. Aside from convective influence, anticipate lake
breeze to persist until around 03-05Z, switching to southerly
drainage flow through early afternoon Tuesday. Isolated afternoon
convection possible.
.REST OF UTAH AND SOUTHWEST WYOMING...Scattered convection this
afternoon will persist into the evening, and a portion of the
overnight hours. Coverage is anticipated to be maximized over N UT
and SW WY, with activity waning sooner in S UT. Clouds over the
northern half of the forecast area will be fairly expansive, but
VFR conditions anticipated outside of any convection directly
moving over the terminals. Some convection will be capable of
periodic heavy rain and gusty winds. Aside from convective
influence, winds are expected to remain close to diurnal normal
patterns at area terminals.
&&
.FIRE WEATHER...
A surge of monsoon moisture across the state today will bring
scattered to numerous wet thunderstorms, with an increasing threat
of locally heavy rainfall through this evening and early
overnight, with the greatest coverage over central and northern
Utah.Meanwhile, southern Utah is expected to see less thunderstorm
activity today compared to the past few days, although isolated
to scattered wet thunderstorms are still expected.
The weather disturbance will shift across northern Utah tonight
into tomorrow morning, allowing showers and thunderstorms to
continue across northern Utah through the night and into tomorrow.
Behind this disturbance, thunderstorms will quickly wind down
tomorrow evening with generally less activity expected on
Wednesday. Moisture will then make a return for the latter portion
of the week, with widespread wet thunderstorms looking like a
good possibility.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch until midnight MDT tonight for UTZ102-111>113-116-
117.
WY...None.
&&
PUBLIC...Church
AVIATION...Warthen
FIRE WEATHER...Church
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpIn the hours before
Local storm report, Aug 1, 2:54 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 PM MDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 11 NNW CLAWSON 39.27N 111.20W
08/01/2022 EMERY UT LAW ENFORCEMENT
EMERY COUNTY DISPATCH REPORTED SR-29 WAS IMPASSIBLE
STARTING AROUND MILE MARKER 9 TO JOES VALLEY RESERVOIR.
UP TO A FOOT OF MUD AND DEBRIS WAS DEPOSITED ACROSS THE
ROAD.
&&
CHURCHLocal storm report, Aug 1, 3:40 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 PM MDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 3 WNW CAPITOL REEF NP 38.29N 111.26W
08/01/2022 WAYNE UT PARK/FOREST SRVC
SULPHUR CREEK FLASH FLOOD...SEVERAL FEET DEEP, WITHIN 2
FEET OR SO FROM THE BOTTOM OF THE BRIDGE ON SR-24.
&&
CHRISTINE.KRUSELocal storm report, Aug 1, 5:12 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
512 PM MDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM DEBRIS FLOW 7 SSE FRUITLAND 40.13N 110.76W
08/01/2022 DUCHESNE UT EMERGENCY MNGR
A LARGE DEBRIS FLOW PASSED THROUGH THE STRAWBERRY
PINNACLES AREA OFF THE DOLLAR RIDGE BURN SCAR.
&&
CHRISTINE.KRUSESpecial weather statement, Aug 1, 6:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
609 PM MDT Mon Aug 1 2022
UTZ117-020045-
Central Mountains UT-
609 PM MDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southeastern
Sanpete...west central Emery and northeastern Sevier Counties through
645 PM MDT...
At 608 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Salina, or 18 miles south of Manti, moving northeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Sanpete...west central Emery and northeastern Sevier Counties.
This includes Interstate 70 near mile marker 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3912 11126 3889 11160 3894 11178 3928 11160
TIME...MOT...LOC 0008Z 215DEG 17KT 3899 11163
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WebberThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:24 PM MDT | Areal Flood Advisory | SLC | Garfield, Iron | 3 hr |
| Aug 1, 8:03 PM MDT | Special Weather Statement | SLC | Juab | 42 min |
| Aug 1, 9:02 PM MDT | Special Weather Statement | SLC | Utah | 43 min |
| Aug 1, 9:30 PM MDT | Special Weather Statement | SLC | Salt Lake | 45 min |
| Aug 1, 9:36 PM MDT | Special Weather Statement | SLC | Utah | 39 min |
| Aug 1, 9:45 PM MDT | Areal Flood Advisory | SLC | Utah | 2 hr |
| Aug 1, 10:04 PM MDT | Special Weather Statement | SLC | Davis | 41 min |
| Aug 1, 10:17 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 28 min |
| Aug 1, 10:35 PM MDT | Areal Flood Advisory | SLC | Davis, Salt Lake | 115 min |
| Aug 1, 10:50 PM MDT | Special Weather Statement | SLC | Weber | 40 min |
| Aug 2, 12:21 AM MDT | Areal Flood Advisory | SLC | Box Elder | 114 min |
| Aug 2, 5:12 PM MDT | Areal Flood Advisory | SLC | Iron | 63 min |
| Aug 2, 5:13 PM MDT | Special Weather Statement | SLC | Cache | 32 min |
Nearby
Special Weather Statements in Utah, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.